JSME International Journal Series A Solid Mechanics and Material Engineering
Online ISSN : 1347-5363
Print ISSN : 1344-7912
ISSN-L : 1344-7912
Computational Mechanics
Thermal and Mechanical Waves in Nonlinear Elastic Solids
Naobumi SUMI
Author information
JOURNALS FREE ACCESS

2002 Volume 45 Issue 2 Pages 146-152

Details
Abstract

This paper is concerned with the numerical treatment of one-spatial dimensional thermal and mechanical waves in nonlinear elastic solids subjected to impulsive heating. The formulation of the problem is based on the generalized theory of thermoelasticity proposed by Lord and Shulman. Presented is a set of generalized equations, which govern the propagation of plane, cylindrical, and spherical waves in nonlinear elastic solids. The system of equations is analyzed by the use of characteristics, yielding characteristics, and characteristic equations. Numerical calculations are carried out for the thermal and mechanical waves in nonlinear elastic plates subjected to the impulsive heating, and the results are presented in the graphical form.

Information related to the author
© 2002 by The Japan Society of Mechanical Engineers
Previous article Next article
feedback
Top